Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Journal Article

Sums of Lattice Homomorphisms

S. J. Bernau, C. B. Huijsmans and B. De Pagter
Proceedings of the American Mathematical Society
Vol. 115, No. 1 (May, 1992), pp. 151-156
DOI: 10.2307/2159578
Stable URL: http://www.jstor.org/stable/2159578
Page Count: 6
Were these topics helpful?
See somethings inaccurate? Let us know!

Select the topics that are inaccurate.

Cancel
  • Read Online (Free)
  • Download ($30.00)
  • Subscribe ($19.50)
  • Add to My Lists
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Sums of Lattice Homomorphisms
Preview not available

Abstract

Let E and F be Riesz spaces and T1, T2,..., Tn be linear lattice homomorphisms (henceforth called lattice homomorphisms) from E to F. If T = ∑n i = 1Ti, then it is easy to check that T is positive and that if x0, x1,... xn ∈ E and $x_i \wedge x_j = 0$ for all i ≠ j, then $\bigwedge^n_{i = 0}Tx_i = 0$. The purpose of this note is to show that if F is Dedekind complete, the above necessary condition for T to be be the sum of n lattice homomorphisms is also sufficient. The result extends to sums of disjointness preserving operators, thereby leading to a characterization of the ideal of order bounded operators generated by the lattice homomorphisms.

Page Thumbnails

  • Thumbnail: Page 
151
    151
  • Thumbnail: Page 
152
    152
  • Thumbnail: Page 
153
    153
  • Thumbnail: Page 
154
    154
  • Thumbnail: Page 
155
    155
  • Thumbnail: Page 
156
    156